Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 3, 2019, 6:22 PM CDT for Baldwin County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 6:22 PM CDT (23:22 UTC)
- Expired
- Aug 3, 2019, 7:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
481
WWUS84 KMOB 032322
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
622 PM CDT Sat Aug 3 2019
ALZ261-262-040015-
Baldwin Inland AL-Mobile Inland AL-
622 PM CDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 715 PM CDT...
At 622 PM CDT, the strong thunderstorm was located near Bay Minette,
moving northwest at 10 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Bay Minette, Stockton and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 8789 3090 8789 3092 8791 3088 8790
3087 8790 3089 8794 3092 8797 3093 8800
3113 8780 3093 8760 3087 8764 3085 8762
3079 8768 3079 8778
TIME...MOT...LOC 2322Z 131DEG 10KT 3088 8771
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:18 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 3, 6:18 PM CDT, 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 618 PM CDT Sat Aug 3 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...Predominately isolated convection tapers off this evening leaving dry conditions, then scattered showers and storms redevelop across the area on Sunday. Light and variable winds tonight become southerly around 5 knots on Sunday. MVFR conditions will accompany the stronger showers and storms, and will also be possible in late night fog. /29 && .PREV DISCUSSION... /issued 353 PM CDT Sat Aug 3 2019/ NEAR TERM /Now Through Sunday/...Weakening upper low over our area that is embedded in the broader upper trof over the eastern third of the country will open and lift out to the northeast through Sunday. Water vapor imagery indicates this weakening upper low to be centered over southeastern AL early this Saturday afternoon, pulling some drier air into the region from the west. With this will likely have some scattered showers and a few thunderstorms at the beginning of the near term period, especially out over eastern zones where deeper moisture will prevail. A few of the storms at the very beginning of the near term could be a little strong with brief wet microbursts being the primary threat, but with lack of dynamics and generally low instability (MLCAPES primarily around 1500 J/Kg at most and DCAPE values less than 800) storm intensity should overall be be somewhat restrained. Slow storm movement however could result in locally heavy rainfall and localized minor flooding. This evening the thunderstorms will quickly decrease in coverage and intensity with the loss of the day's heat and instability, then shift offshore where better moisture and instability will be over the Gulf overnight. Don't expect much if any convection over inland areas tonight. Lows tonight expected to be in the low to mid 70s, with the warmer temps along the immediate coast. Sunday will be similar to Saturday, although the affects of upper low will be diminished, the large scale trof will remain. A weak surface pattern continues with high pressure ridge out over the Gulf and weak surface reflection of the trof over the interior southeast. Convection will continue to be primarily diurnally driven, with daytime surface heating bringing MLCape values into the 1000-2000 J/kg range. Offshore convection early in the morning will gradually develop inland during the course of the day on Sunday. Scattered to locally numerous showers and thunderstorms are again expected Sunday, mainly in the afternoon hours. But, like today with the lack of dynamics, DCAPE values again staying below 800 J/kg, and wind shear nearly non-existent, strong to severe storm potential will again be very limited. However, storm motion will remain slow and erratic, and when combined with precipitable water up to near 2 inches, isolated prolonged rainfall and localized nuisance-type minor flooding will be possible. Highs on Sunday are expected to be in the upper 80s and lower 90s. 12/DS SHORT TERM /Sunday night Through Tuesday night/...Persistent mid to upper trough located over much of the eastern conus and north central Gulf states will continue through early Tue then begin to shift east later in the day. This system is reinforced generally from the northwest and north as another mid to upper level impulse from central Canada dives south towards the north central gulf coast. Near the surface high pressure over the western Atlantic begins will build west leading to a better south to southwest flow in the lower levels of the boundary layer Sun through early to mid week, thus allowing deep moisture, PWATS generally 1.7 t0 1.9 inches, to continue through the short term period. With marginal surface based instability and marginal mid level lapse rates in the column, combined with increased forcing in the mid levels, expect scattered to occasional numerous showers and thunderstorms to continue over most locations of the forecast area Mon into Tue with slightly better coverage on Mon. The best coverage will occur near the coast and offshore early each day shifting inland by afternoon continuing through most of the evening hours. Widespread severe weather is not anticipated though a few strong storms with wind gusts near 40 mph along with frequent cloud to ground lightning can't be ruled out. Due to the slow movement of showers and thunderstorms some minor flooding mostly on the local level where drainage is usually poor will also be possible. Temps will remain near or just above seasonal levels. LONG TERM /Wednesday Through Saturday/...A slightly drier pattern is expected Wed through Sat as the main mid to upper trof over the eastern conus shifts east to the eastern seaboard combined with a broad upper ridge over much of the western conus shifts east to the northern Gulf states and north central Gulf. Rain chances lower to isolated to scattered for most locations of the forecast area each day with the best coverage near the coast and offshore early in the day shifting inland during the afternoon and early evening hours. Temperatures will climb to the lower to middle 90s each day due to the more sun than clouds combined with better subsidence in the boundary layer due to the upper ridge building from the west. Nighttime lows will continue to run near or just above seasonal levels. 32/ee MARINE...A weak surface high pressure ridge will continue over the eastern Gulf of Mexico through the forecast period. Winds will remain rather light, with a diurnal shift continuing. Predominant light west to southwest winds are expected through the period, but a light offshore component will be possible near shore at nights followed by a light to occasionally moderate onshore component in the afternoon hours, especially near shore in association with the sea breeze. Scattered, mostly nighttime and early morning showers and thunderstorms will continue through the period as well. Little change in seas expected. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 3, 4:14 AM CDT, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 414 AM CDT Sat Aug 3 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-040915- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 414 AM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A few strong thunderstorms will be possible this afternoon and into the evening before storms decrease in coverage. Gusty straight line winds and frequent cloud to ground lightning will be the main threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-040915- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 414 AM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves and seas will be locally higher in and near storms. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible late tonight into the early morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds, waves and seas will be locally higher in and near isolated to scattered storms over the weekend through the coming week. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible Sunday morning.
In the hours before
Special weather statement, Aug 3, 1:28 PM CDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
128 PM CDT Sat Aug 3 2019
ALZ058-031930-
Crenshaw AL-
128 PM CDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW COUNTY UNTIL 230 PM CDT...
At 127 PM CDT, the strong thunderstorm was located 5 miles east of
Brantley, or 9 miles south of Goshen, moving southeast at 10 mph.
Winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Brantley and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8616 3153 8620 3144 8619 3144 8625
3146 8627 3152 8628 3153 8629 3158 8630
3177 8616 3175 8614 3166 8615 3166 8616
3165 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1827Z 323DEG 8KT 3158 8617Special weather statement, Aug 3, 2:08 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Sat Aug 3 2019
FLZ203>205-032000-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
208 PM CDT Sat Aug 3 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 300 PM CDT...
At 206 PM CDT, the strong thunderstorm was located over Crestview,
moving southwest at 5 mph.
Wind gusts of 35 to 45 mph will be possible with this storm. Other
strong storms extended west into eastern Santa Rosa county.
Locations impacted include...
Crestview, Baker and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3050 8696 3100 8704 3099 8640 3096 8639
3069 8639
TIME...MOT...LOC 1906Z 057DEG 6KT 3080 8657Special weather statement, Aug 3, 2:13 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 PM CDT Sat Aug 3 2019
ALZ261-263-032015-
Mobile Inland AL-Mobile Central AL-
213 PM CDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 315 PM CDT...
At 212 PM CDT, the strong thunderstorm was located over Midtown
Mobile, moving northeast at 20 mph.
Wind gusts of 35 to 45 mph will be possible with this storm. Locally
heavy rainfall and brief minor flooding is also possible with this
storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, I65 And I165, I65 And AL 158, I10 And I65 and Mobile
Regional Airport.
LAT...LON 3058 8808 3062 8810 3060 8812 3067 8826
3093 8815 3082 8797 3076 8802 3074 8800
3075 8799 3070 8800 3074 8803 3068 8800
3067 8802 3067 8803 3075 8804 3074 8805
3066 8803
TIME...MOT...LOC 1912Z 210DEG 16KT 3070 8813Special weather statement, Aug 3, 2:42 PM CDT, 3 hours 40 minutes before
Special Weather Statement National Weather Service Mobile AL 242 PM CDT Sat Aug 3 2019 ALZ056>060-032030- Conecuh AL-Butler AL-Escambia AL-Covington AL-Crenshaw AL- 242 PM CDT Sat Aug 3 2019 ...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BUTLER...SOUTHWESTERN CRENSHAW...EASTERN ESCAMBIA... SOUTHEASTERN CONECUH AND WESTERN COVINGTON COUNTIES UNTIL 330 PM CDT... At 240 PM CDT, the strong thunderstorm was located over Red Level, or 10 miles northwest of Andalusia, moving southwest at 10 mph. Other strong storms were noted about 10 to 15 miles southwest of Andalusia, showing little to no movement. Wind gusts of 35 to 45 mph will be possible with these storms. Locations impacted include... Andalusia, River Falls, Red Level, Heath and Gantt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3161 8666 3157 8641 3100 8644 3100 8704 TIME...MOT...LOC 1940Z 028DEG 9KT 3142 8660
Special weather statement, Aug 3, 6:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
622 PM CDT Sat Aug 3 2019
ALZ261-262-040015-
Baldwin Inland AL-Mobile Inland AL-
622 PM CDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 715 PM CDT...
At 622 PM CDT, the strong thunderstorm was located near Bay Minette,
moving northwest at 10 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Bay Minette, Stockton and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 8789 3090 8789 3092 8791 3088 8790
3087 8790 3089 8794 3092 8797 3093 8800
3113 8780 3093 8760 3087 8764 3085 8762
3079 8768 3079 8778
TIME...MOT...LOC 2322Z 131DEG 10KT 3088 8771The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:28 PM CDT | Special Weather Statement | MOB | Crenshaw | 62 min |
| Aug 3, 2:13 PM CDT | Special Weather Statement | MOB | Mobile | 62 min |
| Aug 3, 2:42 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| Aug 3, 2:08 PM CDT | Special Weather Statement | MOB | Okaloosa | 52 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.